Alert archive / Nebraska / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 313, NWS Hastings, NE

October 7, 2011Harlan County, Phelps County, Nebraska

NWS Hastings, NE issued this severe thunderstorm warning at Oct 7, 2011, 4:39 PM CDT for Harlan County, Phelps County, Nebraska. It was in force for 36 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Oct 7, 2011, 4:39 PM CDT (21:39 UTC)
Expired
Oct 7, 2011, 5:15 PM CDT
In force
36 min
Issued by
NWS Hastings, NE
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Harlan County, NE, Phelps County, NE

The radar

The Grand Island radar (KUEX), 90 km from the middle of the area, began a volume at 21:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Oct 7, 4:40 PM CDTTSTM WND DMGAtlanta, NEHALF OF A ROOF REMOVED FROM A GRAIN STORAGE BUILDING ON THE SOUTH EDGE OF ATLANTA

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 1 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 9.7 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 12:00Z on 2011-10-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 12:00Z on 2011-10-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -4 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2787 m above ground
0-6 km bulk shear
91 kt
0-1 km storm-relative helicity
-4 m²/s²
0-3 km storm-relative helicity
111 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

702 
WUUS53 KGID 072139
SVRGID
NEC083-137-072215-
/O.NEW.KGID.SV.W.0313.111007T2139Z-111007T2215Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE HASTINGS NE
439 PM CDT FRI OCT 7 2011

THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN HARLAN COUNTY IN SOUTH CENTRAL NEBRASKA...
  PHELPS COUNTY IN SOUTH CENTRAL NEBRASKA...

* UNTIL 515 PM CDT

* AT 436 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 6 MILES
  EAST OF OXFORD...OR 16 MILES SOUTHWEST OF HOLDREGE...AND MOVING
  NORTH AT 55 MPH.

* LOCATIONS IMPACTED INCLUDE...
  HOLDREGE...ATLANTA AND LOOMIS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4066 9961 4064 9918 4014 9942 4018 9963
TIME...MOT...LOC 2139Z 199DEG 47KT 4027 9950
WIND...HAIL 60MPH 1.00IN

$$

PFANNKUCH
4 follow-up statements
524 
WWUS53 KGID 072149
SVSGID

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
449 PM CDT FRI OCT 7 2011

NEC083-137-072215-
/O.CON.KGID.SV.W.0313.000000T0000Z-111007T2215Z/
HARLAN NE-PHELPS NE-
449 PM CDT FRI OCT 7 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR PHELPS AND
NORTHWESTERN HARLAN COUNTIES UNTIL 515 PM CDT...

AT 445 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PING PONG BALL SIZE HAIL...
AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
ATLANTA...OR 8 MILES SOUTHWEST OF HOLDREGE...MOVING NORTH AT 55 MPH.

LOCATIONS IMPACTED INCLUDE...
  HOLDREGE AND LOOMIS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4065 9955 4064 9918 4014 9942 4018 9963
TIME...MOT...LOC 2149Z 199DEG 47KT 4039 9944
WIND...HAIL 60MPH 1.50IN

$$

PFANNKUCH
606 
WWUS53 KGID 072155
SVSGID

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
455 PM CDT FRI OCT 7 2011

NEC083-137-072215-
/O.CON.KGID.SV.W.0313.000000T0000Z-111007T2215Z/
HARLAN NE-PHELPS NE-
455 PM CDT FRI OCT 7 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR PHELPS AND
NORTH CENTRAL HARLAN COUNTIES UNTIL 515 PM CDT...

AT 450 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND 
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR AND 
JUST WEST OF HOLDREGE...MOVING NORTH AT 55 MPH.

LOCATIONS IMPACTED INCLUDE...
  MAINLY RURAL AREAS OF CENTRAL PHELPS COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4028 9936 4029 9960 4065 9955 4064 9918
TIME...MOT...LOC 2155Z 199DEG 47KT 4048 9940
WIND...HAIL 60MPH 1.00IN

$$

PFANNKUCH
199 
WWUS53 KGID 072204
SVSGID

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
504 PM CDT FRI OCT 7 2011

NEC083-072214-
/O.CAN.KGID.SV.W.0313.000000T0000Z-111007T2215Z/
HARLAN NE-
504 PM CDT FRI OCT 7 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL HARLAN COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA. ADDITIONAL STRONG TO SEVERE STORMS REMAIN POSSIBLE DURING THE 
NEXT SEVERAL HOURS. 

LAT...LON 4036 9933 4036 9957 4065 9955 4064 9918
TIME...MOT...LOC 2204Z 199DEG 47KT 4057 9941

$$

NEC137-072215-
/O.CON.KGID.SV.W.0313.000000T0000Z-111007T2215Z/
PHELPS NE-
504 PM CDT FRI OCT 7 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR PHELPS COUNTY
UNTIL 515 PM CDT...

AT 459 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
LOOMIS...OR 6 MILES NORTHWEST OF HOLDREGE...MOVING NORTH AT 55 MPH.

LOCATIONS IMPACTED INCLUDE...
  MAINLY RURAL AREAS OF NORTHERN PHELPS COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4036 9933 4036 9957 4065 9955 4064 9918
TIME...MOT...LOC 2204Z 199DEG 47KT 4057 9941
WIND...HAIL 60MPH 1.00IN

$$

PFANNKUCH
878 
WWUS53 KGID 072213
SVSGID

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
513 PM CDT FRI OCT 7 2011

NEC137-072223-
/O.EXP.KGID.SV.W.0313.000000T0000Z-111007T2215Z/
PHELPS NE-
513 PM CDT FRI OCT 7 2011

...THE SEVERE THUNDERSTORM WARNING FOR PHELPS COUNTY WILL EXPIRE AT
515 PM CDT...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
HOWEVER SMALL HAIL AND GUSTY WINDS ARE STILL POSSIBLE WITH THIS 
THUNDERSTORM.

LAT...LON 4036 9933 4036 9957 4065 9955 4064 9918
TIME...MOT...LOC 2213Z 199DEG 47KT 4068 9936

$$

PFANNKUCH

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hastings, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 7, 3:54 PM CDT, 45 minutes earlier.

Area forecast discussion, Oct 7, 3:54 PM CDT, 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HASTINGS NE
354 PM CDT FRI OCT 7 2011

.SHORT TERM...LATE THIS AFTERNOON THROUGH DAYTIME SATURDAY. THE
PARAMOUNT ISSUE IS THE THREAT FOR STRONG/SEVERE STORMS DURING THE
NEXT SEVERAL HOURS...AND THE FIRST OF POTENTIALLY SEVERAL ROUNDS OF
LOCALLY HEAVY RAINFALL.

AS OF 2015Z...THE FIRST FAIRLY ISOLATED...FAST-MOVING STRONG TO
SEVERE STORMS OF THE DAY HAD ALREADY FIRED UP ALONG A NARROW
CORRIDOR FROM FROM NEAR NEAR PHILLIPSBURG TO GRAND ISLAND...MOVING
NORTH-NORTHEAST AT AROUND 45 MPH. ALTHOUGH THIS CONVECTION HAS
FIRED EARLIER THAN ORIGINALLY THOUGHT...THE OVERALL SYNOPTIC AND
MESOSCALE STORY REMAINS LARGELY UNCHANGED. 20Z OBJECTIVE SFC
ANALYSIS PLACES A ROUGHLY 990MB LOW NEAR THE NORTHERN EDGE OF THE
ND/MT BORDER...WITH THE EFFECTIVE SURFACE TROUGH/COLD FRONT
STRETCHING SOUTH ACROSS NORTH CENTRAL/WESTERN NEB...VERY CLOSE TO
THE WESTERN EDGE OF THE CWA. GUSTY SOUTH WINDS CONTINUE ACROSS
NEARLY THE ENTIRE CWA IN THE TIGHTENED PRESSURE GRADIENT EAST OF
THE TROUGH AXIS...WITH SUSTAINED SPEEDS COMMONLY 20-25 MPH...AND
LOCALLY HIGHER. ALTHOUGH IT HAS BEEN FAIRLY MARGINAL THROUGH THE
DAY...STRUGGLING TO ACHIEVE 30 MPH SUSTAINED SPEEDS...WILL LET THE
WIND ADVISORY ACROSS 4 OF THE KS COUNTIES RIDE FOR NOW.
ALOFT...LATEST WATER VAPOR IMAGERY AND SHORT TERM MODEL DATA
DEPICTS A HIGHLY AMPLIFIED TROUGH ACROSS THE WESTERN CONUS...WITH
ONE CLOSED LOW EXITING ND INTO CANADA...AND THE PRIMARY UPSTREAM
ONE OF INTEREST CENTERED NEAR THE 4 CORNERS REGION. IN BETWEEN A
ROUGHLY 110KT H3 JET EXTENDS BETWEEN THESE TWO SYSTEMS.

THE GENERAL SCENARIO IS FOR STORMS TO CONTINUE DEVELOPING INTO
THE EARLY EVENING HOURS MAINLY ALONG THE ALREADY-DEFINED
SOUTHWEST-NORTHEAST CORRIDOR FOCUSED ACROSS THE CENTRAL CORRIDOR
OF THE CWA. PER THE 12Z 4KM WRF-NMM EXPLICIT REFLECTIVITY...STORMS
WILL CONTINUE DEVELOPING AND RACING NORTHEAST...WITH THE PRIMARY
THREATS CONSISTING OF DAMAGING WINDS/HAIL. HOWEVER...ANY STORM
THAT CAN REMAIN DISCRETE FOR A MODEST PERIOD OF TIME COULD TRY
PUTTING DOWN A BRIEF TORNADO...ESPECIALLY TOWARD SUNSET AND
THEREAFTER AS LOW LEVEL 0-0.5 KM CONTINUES TO INCREASE INTO AT
LEAST THE 20-25KT RANGE. OTHERWISE...MULTIPLE STORM MERGERS SHOULD
RESULT IN A GRADUAL OR POTENTIALLY FAIRLY QUICK TRANSITION TO A
QUASI-LINEAR/LINEAR MODE GIVEN THAT DEEP LAYER SHEAR VECTORS ARE
ORIENTED LARGELY PARALLEL TO THE INITIATING LOW LEVEL BOUNDARY. AT
LEAST FOR THE FIRST SEVERAL HOURS...STORMS WILL REMAIN FAIRLY
CLOSELY TIED TO THE NARROW INITIATING CORRIDOR...BUT WITH TIME
SHOULD EXPAND OFF TO ESPECIALLY THE NORTH AND WEST...POSSIBLE
DEVELOPING ALONG OUTFLOW. ALTHOUGH ISOLATED ACTIVITY COULD DEVELOP
EAST OF THE CURRENT CORRIDOR IN AN ENVIRONMENT FEATURING A WEAK
CAP AND 1000-1500 J/KG AT ANY TIME...THE OVERALL THINKING IS THAT
MUCH OF THE SOUTHEAST HALF OF THE CWA WILL REMAIN STORM
FREE...POTENTIALLY THROUGH THE NIGHT. THIS IS LARGELY IN RESPONSE
TO THE STEERING FLOW ALOFT TURNING MORE MERIDIONAL AS THE
SOUTHWEST CONUS CLOSED LOW LIFTS NORTHEAST TOWARD THE NM/CO
BORDER...FOCUSING CONVECTION FARTHER WEST.

AFTER DARK TONIGHT...THE LATEST TREND FROM THE 18Z NAM IS TO FOCUS
MOST OF THE CONVECTION ACROSS THE NORTHWEST 1/4 OF THE CWA...AND
EVEN WEST OF THE CWA ALTOGETHER. STAY TUNED...AS FUTURE UPDATES
THIS EVENING COULD NECESSITATE A CONSIDERABLE LOWERING OF POPS
ESPECIALLY ACROSS THE SOUTHEAST 1/2.

FOR THE DAYTIME HOURS SATURDAY...MAINTAINED HIGH 70-80 POPS FROM
INHERITED FORECAST...WITH ONLY MINOR TWEAKING. HOWEVER..WANT TO
EMPHASIZE THAT THE DAY IS BY NO MEANS A SURE WASHOUT FOR ALL
AREAS...AS SHOWERS/STORMS SHOULD GRADUALLY EXPAND EASTWARD ACROSS
THE CWA FROM WEST TO EAST...WHILE STREAMING SOUTH TO NORTH.
ALTHOUGH NOT ANTICIPATING A MAJOR SEVERE THREAT WITH INSTABILITY
STUNTED BY CONSIDERABLE CLOUD COVER...WILL HAVE TO MONITOR
ESPECIALLY SOUTHWEST ZONES IN THE AFTERNOON AS A MID LEVEL DRY
SLOT COULD TRY WORKING NORTH ALONG THE EASTERN PERIPHERY OF THE
MID LEVEL LOW TRACKING NORTH ACROSS EASTERN COLORADO.

BRIEFLY FOCUSING ON TEMPERATURES...RAISED LOWS TONIGHT A FEW
DEGREES...AND SEVERAL DEGREES IN THE NORTHWEST...TO ACCOUNT FOR
PERSISTENT SOUTH/SOUTHEAST FLOW AND WESTWARD SHIFT OF SYNOPTIC
QUASI-STATIONARY FRONTAL ZONE. DESPITE RAINFALL ACROSS MUCH OF THE
AREA DURING THE DAY SATURDAY...THE WARMER START AND POTENTIAL FOR
A FEW PEEKS OF AFTERNOON SUN SHOULD KEEP TEMPERATURES FROM FLAT-
LINING ALL DAY...AND ACTUALLY BUMPED UP HIGHS A BIT...AIMING FOR
MID 60S FAR WEST/NORTHWEST...TO MID 70S FAR EAST.

IN CLOSING...KEEP IN MIND THAT DESPITE THE HIGH POPS AND POTENTIAL
RAINFALL AMOUNTS OVER THE NEXT FEW DAYS...NOT EVERYBODY WILL SEE
STORMS AND HEAVY RAINFALL AT THE SAME TIME...WITH PARTS OF THE
SOUTHEAST CWA POSSIBLY REMAINING HIGH AND DRY UNTIL VERY LATE
TONIGHT OR EVEN WELL INTO THE DAY ON SATURDAY. RAINFALL AMOUNTS
WILL LIKELY VARY CONSIDERABLY OVER SMALL AREAS...AND SOME AREAS
ASSIGNED VERY HIGH POPS COULD GO DRY FOR HOURS. CERTAINLY OVER THE
COURSE OF THE ENTIRE WEEKEND THOUGH...PARTS OF THE CWA COULD TALLY
IN EXCESS OF 3 INCHES OF RAIN...AND IT WILL RAIN AT SOME POINT.

.LONG TERM...SATURDAY NIGHT THROUGH FRIDAY.  THE MAIN CONCERN
WILL BE THE CHANCES OF SHOWERS/THUNDERSTORMS INTO EARLY NEXT
WEEK. THE START OF THE LONG TERM PERIOD WILL BEGIN WITH A LARGE
TROUGH/LOW AT H5 ACROSS THE ROCKIES WHILE HIGH PRESSURE SITS
ACROSS THE NORTHEAST UNITED STATES. AT THE SURFACE...A WEAK LOW
WILL BE LOCATED IN WESTERN KANSAS/EASTERN COLORADO WITH A FRONT
STRETCHING NORTHWARD OUT OF THE LOW INTO PARTS OF CENTRAL
NEBRASKA. THE H5 LOW/TROUGH WILL NOT MAKE MUCH PROGRESS EAST
SATURDAY NIGHT INTO SUNDAY...BUT DOES BEGIN TO ACCELERATE SUNDAY
NIGHT INTO MONDAY. THIS WILL KEEP RAIN CHANCES ACROSS THE REGION
THROUGH THE WEEKEND INTO MONDAY...HOWEVER TRYING TO NAIL DOWN THE
TIMES OF GREATER VERSUS LESSER CHANCES WILL BE THE CHALLENGE. THE
07.12Z NAM AND GFS DIFFER IN THEIR HANDLING OF THE SMALLER SCALE
PERTURBATIONS THAT PIVOT AROUND THE MAIN UPPER LEVEL LOW...BUT THE
OVERALL MESSAGE FROM THE MAJORITY OF MODEL SOLUTIONS IS THAT THE
WEEKEND INTO MONDAY SHOULD BE FAIRLY WET. WILL CONTINUE TO CARRY
HIGH CHANCE...TO AT TIME LIKELY POPS WHICH WILL PROBABLY NOT BE
HIGH ENOUGH AT TIMES...BUT WITHOUT GREATER CONFIDENCE IN THE
SMALLER SCALE WAVE PASSAGES DID NOT WANT TO BOOST INTO THE
CATEGORICAL POP RANGE YET. THERE SHOULD BE ENOUGH INSTABILITY IN
PLACE TO KEEP AT LEAST ISOLATED THUNDERSTORMS IN THE FORECAST
THROUGH THE MONDAY...HOWEVER DO NOT EXPECT THERE TO BE MUCH OF A
SEVERE WEATHER THREAT. THINK THE MAIN ISSUE WILL BE THE
POSSIBILITY OF HEAVY RAINFALL...AND THAT IS ALREADY WELL COVERED
IN THE HAZARDOUS WEATHER OUTLOOK.

THE MAIN UPPER TROUGH/LOW LIFTS ACROSS THE REGION ON MONDAY...WITH
THE MAIN RAIN CHANCES SHIFTING EAST OF THE FORECAST AREA FOR MONDAY
NIGHT.  ANOTHER MID LEVEL WAVE ARRIVES FOR TUESDAY WHICH WILL BRING
ANOTHER CHANCE OF RAIN...BUT THIS WAVE SHOULD BE A FAIRLY QUICK
HITTER.  AN H5 RIDGE BUILDS BACK ACROSS THE WESTERN UNITED STATES
AND SHIFTS INTO THE CENTRAL PLAINS FOR THE END OF THIS WEEK.  THAT
WILL KEEP IT DRY FROM WEDNESDAY NIGHT AND BEYOND.  REGARDING
TEMPERATURES...HIGHS SHOULD BE FAIRLY SEASONABLE MOST OF THE
PERIOD...THOUGH THEY WILL LIKELY START OFF A LITTLE ON THE COOL
SIDE...ESPECIALLY ON SUNDAY WITH DUE TO THE RAIN AND CLOUDS THAT
WILL COVER THE REGION.

&&

.PREV DISCUSSION... /ISSUED 1251 PM CDT FRI OCT 7 2011/

AVIATION...18Z KGRI TAF. ITS GOING TO BE AN ACTIVE 24 HOURS
ACROSS THE GENERAL KGRI AREA...AS NUMEROUS SHOWERS/THUNDERSTORMS
ARE ANTICIPATED...WITH THE BEST CHANCES FOCUSED LATE THIS
AFTERNOON INTO EARLY THIS EVENING...AND THEN AGAIN OVERNIGHT.
GIVEN LINGERING UNCERTAINTY IN THE EXACT PLACEMENT AND INTENSITY
OF STORMS...OPTED TO LEAVE THUNDERSTORM DETAILS TO A MINIMUM
BEYOND THE FIRST 7 HOURS...AND WILL DEFER TO LATER UPDATES TO
INSERT POSSIBLE PREVAILING SHRA OR TSRA GROUPS OR ADDITIONAL TEMPO
GROUPS. IF ANY STORMS DO IMPACT THE TERMINAL...SEVERE WEATHER IN
THE FORM OF STRONG WINDS/HAIL ARE NOT OUT OF THE QUESTION...ALONG
WITH CEILING/VISIBILITY REDUCTIONS INTO AT LEAST MVFR
TERRITORY.FOR THE FINAL 6 HOURS OF THE PERIOD ON SATURDAY
MORNING...WENT WITH A HIGH END MVFR PREVAILING CIG...BUT THIS
COULD ULTIMATELY NEED LOWERED/RAISED A BIT. WIND
WISE...SOUTH/SOUTHWEST WINDS GUSTING AT LEAST 25-30KT WILL
CONTINUE THROUGH THE AFTERNOON...WITH GUSTS TO AT LEAST 20KT
PERSISTING THROUGH MUCH OF THE NIGHT. AGAIN...STAY TUNED FOR
PLENTY OF FINE TUNING DURING THE NEXT 24 HOURS AS THUNDERSTORM
COVERAGE/PLACEMENT IS BETTER REFINED.

&&

.GID WATCHES/WARNINGS/ADVISORIES...
NE...NONE.
KS...WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR KSZ006-007-018-019.

&&

SHORT TERM/AVIATION...PFANNKUCH
LONG TERM...KING
Hazardous weather outlook, Oct 7, 2:36 PM CDT, 2 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE HASTINGS NE
236 PM CDT FRI OCT 7 2011

KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087-
081945-
PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE-
SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK-
GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN-
WEBSTER-NUCKOLLS-THAYER-
236 PM CDT FRI OCT 7 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND
PORTIONS OF NORTH CENTRAL KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THIS AFTERNOON INTO THIS EVENING...THUNDERSTORMS WILL DEVELOP
ACROSS MUCH OF THE OUTLOOK AREA...INITIALLY FORMING IN A SOUTHWEST
TO NORTHEAST CORRIDOR...BUT EXPANDING IN COVERAGE WITH TIME.
SEVERE STORMS ARE POSSIBLE WITH THE MAIN HAZARDS CONSISTING OF
DAMAGING WINDS UP TO AROUND 70 MPH...AND HAIL TO THE SIZE OF HALF
DOLLARS. ALTHOUGH NOT LIKELY...AN ISOLATED TORNADO CANNOT BE RULED
OUT. IN ADDITION...SOME AREAS COULD RECEIVE LOCALLY HEAVY RAINFALL
IN EXCESS OF 1 OR 2 INCHES THROUGH TONIGHT.

ALSO...A WIND ADVISORY REMAINS IN EFFECT THIS AFTERNOON FOR
SMITH...OSBORNE...JEWELL AND MITCHELL COUNTIES IN KANSAS. PLEASE
REFER TO THE WIND ADVISORY MESSAGE FOR FURTHER INFORMATION.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

INTERMITTENT CHANCES FOR THUNDERSTORMS EXIST ACROSS THE OUTLOOK AREA
FROM SATURDAY THROUGH WEDNESDAY. ALTHOUGH SEVERE WEATHER IS NOT
EXPECTED AT THIS TIME...A FEW STORMS ON SATURDAY COULD STILL BE
ON THE STRONG SIDE...CAPABLE OF PRODUCING WINDS TO AROUND 50 MPH
AND HAIL TO AROUND PENNY SIZE.

IN ADDITION...MULTIPLE ROUNDS OF SHOWERS AND STORMS THROUGH THE
WEEKEND MAY RESULT IN SIGNIFICANT RAINFALL TOTALS FOR PARTS OF THE
AREA...POTENTIALLY IN EXCESS OF 3 INCHES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED ACROSS PARTS OF THE OUTLOOK AREA
FROM THIS AFTERNOON INTO THE LATE EVENING HOURS.

&&

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE:
   HTTP://WWW.WEATHER.GOV/HASTINGS  (ALL LOWERCASE)

PFANNKUCH

In the hours before

Special weather statement, Oct 7, 2:50 PM CDT, 1 hour 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
250 PM CDT FRI OCT 7 2011

NEZ074-075-084-072015-
ADAMS NE-FRANKLIN NE-KEARNEY NE-
250 PM CDT FRI OCT 7 2011

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN ADAMS...KEARNEY AND
NORTHERN FRANKLIN COUNTIES UNTIL 315 PM CDT...

AT 248 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR UPLAND...OR 23 MILES EAST OF HOLDREGE...
MOVING NORTHEAST AT 35 MPH.

HAIL UP TO THE SIZE OF NICKELS IS EXPECTED WITH THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  MINDEN...
  NORMAN...
  HEARTWELL...
  KENESAW...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

LAT...LON 4065 9899 4067 9862 4025 9889 4033 9910
TIME...MOT...LOC 1950Z 204DEG 30KT 4038 9895

KING
Local storm report, Oct 7, 3:56 PM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
356 PM CDT FRI OCT 07 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0355 PM     HAIL             GRAND ISLAND            40.92N 98.37W
10/07/2011  E0.50 INCH       HALL               NE   NWS EMPLOYEE

            HALF INCH DIAMETER HAIL ON SOUTHWEST SIDE OF GRAND
            ISLAND.

&&

PFANNKUCH
Local storm report, Oct 7, 4:05 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
405 PM CDT FRI OCT 07 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0355 PM     HAIL             GRAND ISLAND            40.92N 98.37W
10/07/2011  E0.75 INCH       HALL               NE   TRAINED SPOTTER

&&

GUERRERO
Local storm report, Oct 7, 4:14 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
414 PM CDT FRI OCT 07 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0325 PM     HAIL             2 SW PROSSER            40.67N 98.60W
10/07/2011  E1.00 INCH       ADAMS              NE   PUBLIC

            BRIEF NICKEL TO QUARTER SIZE HAIL

&&

PFANNKUCH
Special weather statement, Oct 7, 4:30 PM CDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
430 PM CDT FRI OCT 7 2011

NEZ073-082-083-072200-
FURNAS NE-HARLAN NE-PHELPS NE-
430 PM CDT FRI OCT 7 2011

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN PHELPS...WESTERN HARLAN
AND EASTERN FURNAS COUNTIES UNTIL 500 PM CDT...

AT 426 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR STAMFORD...OR 24 MILES NORTHEAST OF
NORTON...MOVING NORTH AT 55 MPH.

HAIL UP TO THE SIZE OF NICKELS IS EXPECTED WITH THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  HOLDREGE...
  OXFORD...
  ATLANTA...
  LOOMIS...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

LAT...LON 4035 9967 4035 9964 4047 9965 4058 9962
      4056 9923 4000 9945 4003 9974
TIME...MOT...LOC 2130Z 195DEG 50KT 4015 9958

The office that day

Everything else NWS Hastings, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 6, 9:12 PM CDTWind AdvisoryGIDBuffalo, Dawson, Franklin, Furnas, Gosper, Harlan and 2 more4 hr
Oct 7, 1:32 AM CDTSpecial Weather StatementGIDHarlan43 min
Oct 7, 2:50 PM CDTSpecial Weather StatementGIDKearney25 min
Oct 7, 2:55 PM CDTSevere Thunderstorm WarningGIDAdams, Buffalo, Hall, Kearney50 min
Oct 7, 3:21 PM CDTSevere Thunderstorm WarningGIDAdams, Hall, Hamilton, Merrick39 min
Oct 7, 4:00 PM CDTSevere Thunderstorm WarningGIDHall, Howard, Merrick30 min
Oct 7, 4:30 PM CDTSpecial Weather StatementGIDHarlan, Phelps30 min
Oct 7, 5:10 PM CDTSpecial Weather StatementGIDBuffalo, Harlan, Phelps35 min
Oct 7, 5:37 PM CDTSevere Thunderstorm WarningGIDBuffalo, Sherman23 min
Oct 7, 5:44 PM CDTSpecial Weather StatementGIDHarlan, Phelps46 min
Oct 7, 5:52 PM CDTSevere Thunderstorm WarningGIDBuffalo, Hall, Howard, Sherman23 min
Oct 7, 6:13 PM CDTSevere Thunderstorm WarningGIDBuffalo, Hall, Howard, Merrick47 min
Oct 7, 6:46 PM CDTSpecial Weather StatementGIDBuffalo, Furnas, Gosper, Phelps44 min
Oct 7, 6:59 PM CDTSpecial Weather StatementGIDHoward46 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.